MAUDE Adverse Event Report: NUVASIVE, INC. SIMPLIFY DISC; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INC. SIMPLIFY DISC; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 5708914P2
Medical Device Problem Code Implant subsidence (4078)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was able to be evaluated as it remains in-situ.The radiographs provided were reviewed but the reported subsidence was unable to be confirmed as no apparent differences in implant position could be seen between the immediate post-op and three-month post-operative images.Information regarding the patient's bone quality/bone density was not provided for review.A review of manufacturing records was unable to be performed as the part and lot information of the product involved in the event was not available.Based on the information obtained, a definitive root cause was unable to be determined.Labeling review: "¿contraindications: simplify cervical artificial disc should not be implanted in patients with the following conditions: osteoporosis or osteopenia defined as dexa bone mineral density t-score less than -1.5." ".Warnings: simplify cervical artificial disc should only be used by surgeons who are experienced with anterior cervical spinal procedures and have undergone hands-on training in the use of this device.Only surgeons who are familiar with simplify cervical artificial disc components, instruments, procedure, clinical applications, biomechanics, adverse events (aes), and risks associated with simplify cervical artificial disc should use this device.A lack of adequate experience and/or training may lead to a higher incidence of aes, including neurological complications.Correct selection of the appropriate implant size and correct placement of simplify cervical artificial disc are essential to ensure proper performance and functioning of the device." ".Preoperative: in order to minimize the risk of atraumatic periprosthetic vertebral fractures, surgeons must consider all comorbidities, past and present medications, previous treatments, etc.Upon reviewing all relevant information, the surgeon must determine whether a bone density (dexa) scan is prudent.If dexa is performed, the patient should not receive the device if the dexa bone mineral density t-score is <-1.5, as the patient may be osteoporotic or osteopenic." ".Intraoperative: take care not to over-distract the disc space.Excessive removal of endplate cortical bone may result in sub-optimal outcomes." ".Postoperative: patients should be instructed in postoperative care procedures and should be advised of the importance of adhering to these procedures for successful treatment with the device.Heavy lifting (greater than 20lbs) should be avoided for 6 weeks, and impact sports should be avoided for 3 months." ".Cervical artificial disc risks: risks specific to cervical artificial discs, including the simplify cervical artificial disc, are but may not be limited to: device migration, device subsidence.Excessive device height loss.Disc space collapse.Additional surgery due to loss of fixation, infection or injury.Removal, revision, reoperation or supplemental fixation of the disc." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
On (b)(6) 2024 a patient underwent a cervical total disc replacement (ctdr).During the 3 month follow up the surgeon noted post operative subsidence at the index level.No revision is planned and the patient will continue to be monitored.

Brand Name
SIMPLIFY DISC
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
macy stout
7475 lusk boulevard
san diego, CA 92121
MDR Report Key21638881
Report Number2031966-2025-00042
Device Sequence Number8425940
Product Code MJO
UDI-Device Identifier00195377105400
UDI-Public195377105400
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5708914P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Initial Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale